Alert archive / California / Wind Advisories in 2011
Wind Advisory 66, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 5, 2011, 2:37 PM PDT. It took effect at Nov 5, 2011, 3:00 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2011, 2:37 PM PDT (21:37 UTC)
- In effect from
- Nov 5, 2011, 3:00 PM PDT
- Expired
- Nov 5, 2011, 8:22 PM PDT
- In force
- 5 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
554 WWUS76 KLOX 052137 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 237 PM PDT SAT NOV 5 2011 CAZ039-052-060245- /O.NEW.KLOX.WI.Y.0066.111105T2200Z-111106T0800Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 237 PM PDT SAT NOV 5 2011 ...WIND ADVISORY IN EFFECT UNTIL 1 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SANTA BARBARA SOUTH COAST AND MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 1 AM PDT SUNDAY. * WINDS...NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH LATE TONIGHT. * TIMING...GUSTY SUNDOWNER WINDS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH LATE TONIGHT. * IMPACTS...MOTORISTS TRAVELING ON HIGHWAY 101 BETWEEN GOLETA AND GAVIOTA...AND HIGHWAY 154 OVER THE SAN MARCOS PASS WILL LIKELY BE IMPACTED BY GUSTY WINDS THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
2 follow-up statements
239 WWUS76 KLOX 060109 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 609 PM PDT SAT NOV 5 2011 CAZ039-052-060800- /O.CON.KLOX.WI.Y.0066.000000T0000Z-111106T0800Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 609 PM PDT SAT NOV 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT SUNDAY... * WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH. THE STRONGEST WINDS WILL BE BELOW AND THROUGH THE PASSES AND CANYONS. * TIMING...THE GUSTY WINDS WILL DEVELOP EARLY THIS EVENING AND CONTINUE THROUGH LATER TONIGHT. * IMPACTS...MOTORISTS TRAVELING ON HIGHWAY 101 ALONG THE COAST AND THROUGH GAVIOTA PASS...AS WELL AS HIGHWAY 154 OVER THE SAN MARCOS PASS WILL LIKELY BE IMPACTED BY GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SIRARD
269 WWUS76 KLOX 060322 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 822 PM PDT SAT NOV 5 2011 CAZ039-052-060430- /O.CAN.KLOX.WI.Y.0066.000000T0000Z-111106T0800Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 822 PM PDT SAT NOV 5 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. LOCAL GUSTY NW TO N CANYON WINDS UP TO 35 MPH CAN BE EXPECTED THIS EVENING. OTHERWISE...WIDESPREAD STRONG AND GUSTY WINDS ARE NO LONGER EXPECTED FOR TONIGHT. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. $$ SIRARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 5, 11:17 AM PDT, 3 hours 20 minutes earlier.
Area forecast discussion, Nov 5, 11:17 AM PDT, 3 hours 20 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1117 AM PDT SAT NOV 5 2011 .SYNOPSIS... A DRY AIR MASS TODAY WILL BE REPLACED BY A WET AND UNSETTLED AIR MASS TONIGHT AND SUNDAY AS ANOTHER WEAK SYSTEM WILL MOVE OVER THE AREA. HIGH PRESSURE WILL BUILD OVER THE AREA BETWEEN MONDAY AND WEDNESDAY...WITH WARMER AND DRY CONDITIONS EXPECTED. A SIGNIFICANT RAIN EVENT IS POSSIBLE FOR LATE NEXT WEEK. && .UPDATE... THE LATEST WATER VAPOR IMAGERY INDICATES WEAK HIGH PRESSURE OVER THE REGION WITH INCREASING HIGH LEVEL MOISTURE FROM A SYSTEM OFF THE NORTH COAST OF CALIFORNIA. A COOL AIR MASS REMAINS TODAY ACROSS THE AREA BEHIND THE EXITING STORM SYSTEM WELL TO THE EAST. WITH DAYTIME HEATING TAKING PLACE...THE FROST ADVISORY FOR PORTIONS OF THE INTERIOR SECTIONS WAS ALLOWED TO EXPIRE. THE MAIN CONCERN FOR THE SHORT TERM IS A POSSIBLE WEAK TO MODERATE SUNDOWNER EVENT LATE THIS AFTERNOON AND THIS EVENING ACROSS SOUTHERN SANTA BARBARA COUNTY AND THE STORM SYSTEM ON TRACK TO ARRIVE TONIGHT AND SUNDAY. A NORTHERLY GRADIENT REMAINS ACROSS THE AREA THIS MORNING...WITH KSBA-KSMX SURFACE GRADIENTS NEAR -2 MB...AND TRENDING ABOUT A HALF MB OFFSHORE. LATEST NAM-WRF AND LOCAL 4-KM WRF SOLUTIONS INDICATE 950 MB WINDS INCREASING TO NEAR 30 KNOTS ACROSS SOUTHERN SANTA BARBARA COUNTY. NAM BUFR TIME HEIGHT SECTIONS INDICATE 32 KNOTS OF NORTHWEST WINDS AROUND 1500 FEET. WITH BOTH NAM-WRF AND LOCAL 4-KM WRF SOLUTIONS INITIALIZING THE NORTHERLY GRADIENTS WEAKER THAN THE OBSERVATIONS INDICATE...THERE IS SOME CONCERN THAT ADVISORY LEVEL WINDS MAY DEVELOP THIS EVENING. AT THE VERY LEAST...BREEZY SUNDOWNER WINDS SHOULD BE EXPECTED BETWEEN LATE THIS AFTERNOON AND EVENING. THE STORM SYSTEM TIMING FOR THE MOST PART IS ON TRACK...BUT THE LATEST MODELS ARE TRENDING THE TIMING A LITTLE LATER FOR THE SOUTHERN PORTION OF THE AREA. A FEW MINOR TWEAKS WILL MADE FOR TIMING. THE FRONTAL BAND DOES APPEAR WEAKER ON THE MODEL RUNS AS IT PUSHES SOUTH...BUT ENOUGH OF A WESTERLY COMPONENT WILL PERMIT FOR A DECENT CHANCE OF SOME SORT OF SHOWER TYPE ACTIVITY. SNOW LEVELS AND TEMPERATURES MAY BE TWEAKED DOWN SLIGHTLY FOR SUNDAY AS THE AIR MASS IS PROGGED TO BE SLIGHTLY COOLER THAN WHAT THE CURRENT PACKAGE INDICATES. && .PREV DISCUSSION... SHORT TERM...FOR TONIGHT AND SUNDAY...FOCUS SHIFTS TO THE NEXT SYSTEM MOVING DOWN ACROSS THE AREA. THIS SYSTEM HAS A BIT MORE OF AN INLAND TRACK...SO MOISTURE WILL BE MORE LIMITED. STILL...ENOUGH MOISTURE AND INSTABILITY TO PRODUCE SHOWERS ACROSS THE ENTIRE AREA FROM SUNDAY MORNING THROUGH SUNDAY EVENING. PRECIP TOTALS WITH THIS SYSTEM WILL BE LESS THAN FRIDAY...WITH MOST AREAS RECEIVING LESS THAN ONE QUARTER INCH. ALSO...SNOW LEVELS WILL BE HIGHER AS THIS SYSTEM IS NOT AS COLD. SO...WILL EXPECT SNOW LEVELS 4500-5500 DURING THE DAY ON SUNDAY THEN SLIGHTLY LOWER SUNDAY NIGHT...WITH SOME LIGHT ACCUMULATIONS POSSIBLE AT HIGHER ELEVATIONS. FOR SUNDAY NIGHT AND MONDAY...THE SYSTEM WILL EXIT THE AREA AND DRY CONDITIONS WILL PREVAIL. BEHIND THE SYSTEM SUNDAY NIGHT/MONDAY MORNING...THERE MAY BE ANOTHER ROUND OF ADVISORY-LEVEL NORTHERLY WINDS IN THE MOUNTAINS. ALSO...IN WIND SHELTERED AREAS...THERE WILL LIKELY BE ANOTHER ROUND OF WIDESPREAD SUB-FREEZING TEMPS ACROSS INTERIOR SLO/SBA COUNTIES AND THE ANTELOPE VALLEY SUNDAY NIGHT AND MONDAY MORNING. BY MONDAY AFTERNOON...TEMPS WILL BE WARMER THAN SUNDAY AFTERNOON...BUT STILL ONLY IN THE MID TO UPPER 60S ACROSS THE COASTS AND VALLEYS. LONG TERM...FOR THE EXTENDED...MODELS QUICKLY DIVERGE AFTER TUESDAY...LEADING TO A VERY LOW CONFIDENCE FORECAST. ON TUESDAY...BOTH THE GFS AND ECMWF AGREE THAT THE UPPER RIDGE WILL CONTINUE TO BUILD OVER THE AREA...WITH WEAK OFFSHORE FLOW NEAR THE SURFACE. SO TUESDAY SHOULD BE DRY...SUNNY AND WARMER WITH THE VALLEYS CLIMBING INTO THE LOWER TO MID 70S. ON WEDNESDAY...THE MODELS BEGIN TO DEVELOP A RATHER IMPRESSIVE UPPER-LEVEL LOW OFF THE NORTHERN CALIFORNIA COAST. THE GFS IS A BIT FURTHER EAST WITH THIS FEATURE ON WEDNESDAY...WHICH FLATTENS THE UPPER RIDGE OVER OUR AREA. HOWEVER THE ECMWF IS FURTHER WEST WITH THE LOW WHICH ALLOWS THE RIDGE TO STRENGTHEN OVER THE AREA. BOTH MODELS INDICATE SOME DECENT OFFSHORE GRADIENTS WEDNESDAY MORNING. SO...WILL GO WITH A MIDDLE GROUND...KEEPING THINGS DRY AND SUNNY ON WEDNESDAY WITH WARMER TEMPS DUE TO OFFSHORE GRADIENTS IN THE MORNING. FOR THURSDAY AND FRIDAY...THE MODEL DIFFERENCES REALLY COME TO THE FOREFRONT. THE GFS STARTS TO MOVE THE UPPER LOW TO THE SOUTHEAST ON THURSDAY THEN INLAND ACROSS EXTREME SOUTHERN CALIFORNIA ON FRIDAY. WITH THIS SOLUTION...THE STAGE WOULD BE SET FOR A RATHER SIGNIFICANT RAIN EVENT ACROSS THE AREA WITH RAIN MOVING INTO THE CENTRAL COAST THURSDAY AFTERNOON...THEN ACROSS THE REST OF THE AREA THURSDAY NIGHT AND FRIDAY. CONVERSELY...THE ECMWF IS MUCH SLOWER AND KEEPS THE UPPER LOW FURTHER TO THE NORTH. THE ECMWF SOLUTION WOULD NOT BRING ANY RAIN INTO THE AREA UNTIL FRIDAY...AND THE AMOUNTS WOULD BE MUCH LESS. GIVEN THE UNCERTAINTY IN THE THURSDAY/FRIDAY TIME FRAME...WILL CONTINUE WITH A BROADBRUSH APPROACH...MENTIONING PARTLY/MOSTLY CLOUDY SKIES WITH A CHANCE OF RAIN. HOPEFULLY...THE MODELS WILL COME INTO A BETTER CONSENSUS WITH THE TIMING AND STRENGTH OF THE SYSTEM ON THURSDAY/FRIDAY. && .AVIATION...05/1800Z. MID/UPPER LEVEL TROUGH OF LOW PRESSURE OVER THE PACIFIC NORTHWEST WILL SHIFT SOUTH AND MOVE OVE THE AREA. MODERATE TO STRONG MID/UPPER LEVEL WEST WINDS WILL BECOME MODERATE TO STRONG SOUTHWEST AFTER 06/12Z THEN BECOME MODERATE TO STRONG NORTHWEST AFTER 06/23Z. A SURFACE COLD FRONT OVER NRN CALIFORNIA WITH LIMITED MOISTURE WILL MOVE SOUTH AND OVER KLAX BY 06/15Z. FREEZING LEVEL RANGED FROM 4.7-6.7KFT OVER THE AREA THIS MORNING AND LITTLE CHANGE IS EXPECTED. KLAX...CHANCE -SHRA BY 06/12Z AND CHANCE CIGS 030 BETWEEN 06/15-06/18Z. OTHERWISE OVC 120 LIKELY BETWEEN 06/12-06/18Z. KBUR...CHANCE -SHRA BY 06/12Z AND OVC 050 AFTER 06/15Z. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT POTENTIAL (SEE LAXSRFLOX). && PUBLIC...HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 5, 2:37 PM PDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 237 PM PDT SAT NOV 5 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-061400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 237 PM PDT SAT NOV 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... THIS AFTERNOON AND TONIGHT REMNANT ENERGY LEFTOVER FROM A LARGE NORTHWEST SWELL WILL PRODUCE DANGEROUS RIP CURRENTS TODAY. GUSTY SUNDOWNER WINDS WILL DEVELOP LATE THIS AFTERNOON AND EVENING ACROSS SOUTHERN SANTA BARBARA COUNTY. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY A WEAK STORM SYSTEM WILL MOVE ACROSS THE AREA ON SUNDAY...BRINGING LIGHT SHOWERS TO THE AREA...WITH SOME LIGHT SNOW AT HIGHER ELEVATIONS. FOR SUNDAY NIGHT AND MONDAY MORNING...AS WELL AS MONDAY NIGHT AND TUESDAY MORNING...SUB-FREEZING TEMPERATURES ARE LIKELY AGAIN ACROSS INTERIOR SAN LUIS OBISPO COUNTY...THE CUYAMA VALLEY AND THE ANTELOPE VALLEY.FOR THURSDAY AND FRIDAY...THERE IS THE POTENTIAL FOR A SIGNIFICANT RAIN EVENT. HOWEVER...AT THIS TIME...DETAILS ABOUT EXACT TIMING AND AMOUNTS OF RAINFALL ARE STILL VERY LIMITED AS COMPUTER MODELS ARE NOT IN AGREEMENT WITH THIS POTENTIAL STORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
In the hours before
Local storm report, Nov 5, 10:17 AM PDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1017 AM PDT SAT NOV 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM NON-TSTM WND GST 6 SSW CASTAIC LAKE 34.57N 118.74W
11/04/2011 M66.00 MPH LOS ANGELES CA OTHER FEDERAL
NORTHWEST WINDS 35 MPH GUSTING TO 66 MPH AT WHITAKER PEAK
RAWS...ELEVATION 4120 FEET.
1052 PM NON-TSTM WND GST 6 NE PYRAMID LAKE 34.74N 118.72W
11/04/2011 M55.00 MPH LOS ANGELES CA ASOS
NORTH WINDS 41 MPH GUSTING TO 55 MPH AT SANDBERG
ASOS...ELEVATION 4521 FEET.
&&
HALLThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 8:54 PM PDT | Wind Advisory | LOX | Los Angeles | 6 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.